Alert archive / Mississippi / High Wind Warnings in 2009

High Wind Warning 1, NWS Jackson, MS

April 12, 20099 counties in Mississippi

NWS Jackson, MS issued this high wind warning at Apr 12, 2009, 7:27 PM CDT for 9 counties in Mississippi. It was in force for 93 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 12, 2009, 7:27 PM CDT (00:27 UTC)
Expired
Apr 12, 2009, 9:00 PM CDT
In force
93 min
Issued by
NWS Jackson, MS

Counties Attala County, MS, Choctaw County, MS, Clay County, MS, Leake County, MS, Montgomery County, MS, Neshoba County, MS, Oktibbeha County, MS, Webster County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 110 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 8:00 PM CDTNON-TSTM WND DMG1 W Winona, MSSIGN BLOWN DOWN AT THE INTERSECTION OF INTERSTATE 55 AND HIGHWAY 82.
Apr 12, 8:00 PM CDTNON-TSTM WND DMG5 E Kosciusko, MSA TREE FELL ON HIGHWAY 14 EAST IN THE SOUTHEAST PART OF ATTALA COUNTY...NEAR THE PROVIDENCE COMMUNITY.
Apr 12, 8:00 PM CDTNON-TSTM WND DMGAckerman, MSA TREE FELL ON DEWEY STREET IN ACKERMAN.
Apr 12, 8:00 PM CDTNON-TSTM WND DMGLouisville, MSTWO TREES FELL AROUND THE WHITEHALL COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
681 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 130027
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT SUN APR 12 2009

MSZ028>030-032-033-037-038-044-045-130500-
/O.NEW.KJAN.HW.W.0001.090413T0027Z-090413T0200Z/
/O.EXT.KJAN.LW.Y.0032.090413T0200Z-090413T0500Z/
MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-LEAKE-
NESHOBA-
INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON...
WEST POINT...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO...
LOUISVILLE...CARTHAGE...PHILADELPHIA...PEARL RIVER
727 PM CDT SUN APR 12 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...LAKE WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

STRONG GUST WINDS...OUT OF THE EAST WILL DEVELOP ALONG THE BACK EDGE
OF THE RAIN SHIELD ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL
MISSISSIPPI. WIND GUSTS BETWEEN 45 AND 60 MPH WILL BE POSSIBLE AS THE
SURFACE PRESSURE DROPS QUICKLY AS THE RAINFALL DISSIPATES. THESE ARE
STRONG GRADIENT WINDS NOT WINDS FROM THUNDERSTORM DOWN DRAFTS. THESE
WIND GUSTS HAVE ALREADY OCCURRED ACROSS PORTIONS OF NORTHERN MADISON
AND NORTHERN LEAKE COUNTIES AND HAVE DOWNED TREES. THESE TYPE OF
WINDS ARE USUALLY BRIEF AND ONLY LAST FOR 20 TO 40 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF
OLDER TREES.

&&

$$

MSZ031-039-046-050>052-056>058-065-066-073-074-130500-
/O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/
LOWNDES-NOXUBEE-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-
CLARKE-COVINGTON-JONES-LAMAR-FORREST-
INCLUDING THE CITIES OF...COLUMBUS...MACON...BROOKSVILLE...
DE KALB...SCOOBA...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...COLLINS...
MOUNT OLIVE...LAUREL...WEST HATTIESBURG...LUMBERTON...PURVIS...
HATTIESBURG
727 PM CDT SUN APR 12 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT. 

SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
30 MPH WILL CONTINUE ACROSS THE REGION EARLY THIS EVENING THROUGH
MUCH OF TONIGHT. THE WINDS INCREASED JUST AHEAD OF STORM SYSTEM.
EXPECT THE WINDS TO DECREASE LATE TONIGHT AS THE STORMS PUSH EAST
OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

ARZ074-075-MSZ018-019-025>027-034>036-040>043-047>049-054-055-
062>064-072-130200-
/O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0200Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-COPIAH-SIMPSON-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...ISOLA...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...
CANTON...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLUMBIA
727 PM CDT SUN APR 12 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
35 MPH CAN BE EXPECTED THROUGH MID EVENING. THE WINDS HAVE
INCREASED AHEAD OF AN APPROACHING STORM SYSTEM. EXPECT THE WINDS
TO DECREASE LATE THIS EVENING AS THE STORMS PUSH EAST OF THE
REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

CME
1 follow-up statement
000 
WWUS74 KJAN 130211
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
911 PM CDT SUN APR 12 2009

MSZ028>030-032-033-037-038-044-045-130500-
/O.EXP.KJAN.HW.W.0001.000000T0000Z-090413T0200Z/
/O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/
MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-LEAKE-
NESHOBA-
INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON...
WEST POINT...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO...
LOUISVILLE...CARTHAGE...PHILADELPHIA...PEARL RIVER
911 PM CDT SUN APR 12 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A LAKE WIND
ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

STRONG WIND GUSTS OF 40 TO 45 MPH...OUT OF THE EAST WILL CONTINUE
ALONG THE BACK EDGE OF THE RAIN SHIELD ACROSS PORTIONS OF NORTHEAST
MISSISSIPPI THROUGH 10 PM. THESE ARE STRONG GRADIENT WINDS AND NOT
WINDS FROM THUNDERSTORM DOWN DRAFTS. THESE WIND GUSTS HAVE ALREADY
OCCURRED ACROSS PORTIONS OF CHOCTAW AND OKTIBBEHA COUNTIES AND HAVE
DAMAGED SOME TREES. THESE TYPE OF WINDS ARE USUALLY BRIEF AND ONLY
LAST FOR 20 TO 40 MINUTES.

OTHERWISE...GUSTY SOUTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE 
THROUGH MIDNIGHT BEFORE DIMINISHING DURING THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

ARZ074-075-MSZ018-019-025>027-034>036-040>043-047>049-054-055-
062>064-072-130315-
/O.EXP.KJAN.LW.Y.0032.000000T0000Z-090413T0200Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-COPIAH-SIMPSON-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...ISOLA...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...
CANTON...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLUMBIA
911 PM CDT SUN APR 12 2009

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY SOUTHEAST WINDS WILL AVERAGE ABOUT 10 TO 20 MPH WITH BRIEFLY
HIGHER GUSTS THROUGH MIDNIGHT.

$$

MSZ031-039-046-050>052-056>058-065-066-073-074-130500-
/O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/
LOWNDES-NOXUBEE-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-
CLARKE-COVINGTON-JONES-LAMAR-FORREST-
INCLUDING THE CITIES OF...COLUMBUS...MACON...BROOKSVILLE...
DE KALB...SCOOBA...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...COLLINS...
MOUNT OLIVE...LAUREL...WEST HATTIESBURG...LUMBERTON...PURVIS...
HATTIESBURG
911 PM CDT SUN APR 12 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT. 

SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
30 MPH WILL CONTINUE ACROSS THE REGION THROUGH MUCH OF TONIGHT. THE
WINDS INCREASED JUST AHEAD OF STORM SYSTEM. EXPECT THE WINDS TO
DECREASE DURING THE EARLY MORNING HOURS OF MONDAY AS THE STORMS PUSH
EAST OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

40

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this high wind warning went out at Apr 12, 7:23 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 12, 7:23 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT SUN APR 12 2009

.UPDATE...HAVE CLEARED PORTIONS OF THE TOR WW 145 ALONG WITH THE LAKE
WIND ADVISORY MAINLY OVER NERN LA. MAIN AXIS OF CONVECTION ALONG AND
E OF THE NATCHEZ TRACE PARKWAY WITH ONLY ISOLATED TSRA ACROSS THE
DELTA REGION EWD TO I-55. WILL TRIM BACK MORE OF THE WW BEFORE THE
TOP OF THE HOUR ALONG WITH THE LWA. HEAVY RAIN BECOMING MAIN CONCERN
WITH HIGHLY SHEARED ENVIRONMENT TENDING TO INTERRUPT SUSTAINED
CELLULAR UPDRAFTS. MAIN SEVERE RISK BECOMING CONFINED TO S CENTRAL
AND SERN MS WHERE INSTABILITY HANGING ON FOR SEVERAL MORE HOURS.
RAINFALL AMOUNTS OF 2-3 INCHES APPEAR LIKELY FOR CENTRAL AND ERN MS
AS THE MCS MOVES STEADILY EWD THROUGH 08Z OR SO.

ALSO GETTING REPORTS OF INCREASING WINDS ON THE W SIDE OF THE PRECIP
SHIELD WHERE A WAKE LOW APPEARS TO BE DEVELOPING AND MOVING ALONG THE
BIG BLACK RIVER NEAR THE YAZOO/MADISON/HINDS COUNTY LINES. HIGH WINDS
WILL BE POSSIBLE NEWD ALONG THE PRECIP SHIELD.

&&

.AVIATION...
WIDESPREAD MVFR CONDITIONS IN RAIN/TSRA WITH EMBEDDED PERIODS OF
IFR IN HEAVIER RAIN/HAIL. ONCE THE RAIN ENDS...CEILINGS WILL LIKELY
DROP TO IFR FOR SEVERAL HOURS 08-14Z BEFORE IMPROVING WITH DRIER AIR
MIXING DOWN FROM ALOFT DURING MIDDAY MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  77  48  67 /  83  24  20   5
MERIDIAN      60  76  47  69 / 100  44  34   6
VICKSBURG     57  76  47  69 /  65  18  12   5
HATTIESBURG   62  77  54  71 /  81  42  27   8
NATCHEZ       58  77  48  70 /  55  19  12   4
GREENVILLE    55  71  47  66 /  68  31  11   4
GREENWOOD     57  75  46  65 /  84  31  11   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MSZ028>033-
     037>039-044>046-050>052-056>058-065-066-073-074.

     LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ018-019-
     025>027-034>036-040>043-047>049-054-055-062>064-072.

LA...NONE.
AR...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.

&&

40
Hazardous weather outlook, Apr 12, 1:17 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CDT SUN APR 12 2009

LAZ016-023>026-MSZ042>066-072>074-131830-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
117 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND SOUTH OF I-20.

.DAY ONE...TONIGHT AND MONDAY

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE
AFTERNOON...THROUGH THIS EVENING TILL AROUND 3 AM AS A SQUALL LINE
PUSHES ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL...DAMAGING WIND
GUSTS AND TORNADOES WILL BE POSSIBLE. THE POTENTIAL DOES EXIST FOR
SOME OF THIS TO REACH SIGNIFICANT LEVELS WITH DESTRUCTIVE WIND GUSTS
GREATER THAN 75 MPH AND A FEW STRONG TORNADOES. LOOK FOR THE MAIN
ACTIVITY TO OCCUR WEST OF I-55 BETWEEN 3 AND 8 PM...THEN ALONG AND
EAST OF I-55 FROM 8 PM TO 3 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEED TONIGHT.

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034>036-040-041-131830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-
117 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND THE DELTA REGION OF WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED TO SCATTERED SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THIS
AFTERNOON TILL 8 PM. PENNY TO QUARTER SIZED HAIL WILL BE THE PRIMARY
THREAT. HOWEVER...DAMAGING WINDS AND POSSIBLY EVEN A TORNADO MAY BE
POSSIBLE FOR LOCATIONS CLOSER TO I-20. MOST OF THIS ACTIVITY WILL
EXIT THE AREA BY 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH MID EVENING.

MSZ026>033-037>039-131830-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-
117 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE BETWEEN 8 PM AND
3 AM AS A LINE OF STORMS PUSH ACROSS THE REGION. PENNY TO QUARTER
SIZED HAIL LOOK TO BE THE PRIMARY RISK. HOWEVER...DAMAGING WIND AND
EVEN A TORNADO WILL BE POSSIBLE THE CLOSER TO I-20 YOU ARE LOCATED.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THIS SAME AREA MONDAY
AFTERNOON AS THE COLD FRONT AND UPPER LOW MOVE OVER THE REGION. HAIL
AND DAMAGING WINDS WILL BE THE MAIN RISK BETWEEN 2 AND 8 PM.

OTHER WISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TONIGHT AND THEN POSSIBLY AGAIN MONDAY
AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, Apr 12, 2:27 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT SUN APR 12 2009

MSZ018-019-034-122010-
BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
227 PM CDT SUN APR 12 2009

AN AREA OF MODERATE TO HEAVY RAIN IS OCCURRING OVER
BOLIVAR...SUNFLOWER AND WASHINGTON COUNTIES. WINDS WILL SHIFT OUT OF
THE NORTHEAST WITH GUSTS UP TO 40 TO 50 MPH POSSIBLE. THESE ARE
GRADIENT WINDS IN RESPONSE TO THE SURFACE LOW TO OUR WEST.
HOWEVER...SUCH GUSTS COULD CAUSE DOWNED TREES AND MINOR DAMAGE.

PEOPLE IN WASHINGTON...SUNFLOWER AND BOLIVAR COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

CAW
Special weather statement, Apr 12, 2:38 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT SUN APR 12 2009

LAZ024-026-MSZ059-122025-
CATAHOULA LA-CONCORDIA LA-JEFFERSON MS-
238 PM CDT SUN APR 12 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF
ROSEFIELD TO 10 MILES WEST OF LARTO AT 238 PM CDT...MOVING EAST AT 45
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EXTREME NORTHWESTERN JEFFERSON COUNTY...AND CONCORDIA AND
CATAHOULA PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

CAW
Special weather statement, Apr 12, 3:42 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT SUN APR 12 2009

MSZ060-122120-
ADAMS MS-
342 PM CDT SUN APR 12 2009

AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTHWEST OF
PINE RIDGE TO 25 MILES SOUTHWEST OF SIBLEY AT 342 PM CDT...MOVING
EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN ADAMS COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

CAW
Special weather statement, Apr 12, 6:08 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT SUN APR 12 2009

MSZ043-048-049-122330-
HINDS MS-RANKIN MS-MADISON MS-
608 PM CDT SUN APR 12 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER JACKSON AT 608 PM CDT...MOVING NORTHEAST AT 45 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTH CENTRAL MADISON...CENTRAL RANKIN AND EAST CENTRAL
HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

CME
Local storm report, Apr 12, 6:50 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TORNADO          8 SSW CROSSETT          33.02N 92.02W
04/09/2009  F2               ASHLEY             AR   NWS STORM SURVEY

            NWS STORM SURVEY FOUND AN EF2 TORNADO WITH MAXIMUM WINDS
            OF 130 MPH. THE TRACK LENGTH WAS 15.5 MILES AND 600 YARDS
            WIDE AT ITS WIDEST POINT. UPDATED DAMAGE NUMBERS...7
            HOMES WERE DESTROYED...17 HOMES HAD MAJOR DAMAGE...AND 18
            HOMES HAD MINOR DAMAGE. THE TORNADO STARTED 8 MILES SSW
            OF CROSSETT AND ENDED 12 MILES SOUTHEAST OF CROSSETT.

&&

GRG
Local storm report, Apr 12, 7:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     NON-TSTM WND DMG 7 E CAMDEN              32.78N 89.72W
04/12/2009                   LEAKE              MS   BROADCAST MEDIA

            TREES DOWN ON HWY 429...LIKELY ASSOCIATED WITH WAKE LOW

&&

GRG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:19 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson56 min
Apr 12, 7:28 PM CDTTornado WarningJANCopiah, Jefferson Davis, Lawrence, Simpson62 min
Apr 12, 7:42 PM CDTFlash Flood WarningJANFranklin, Lincoln3 hr
Apr 12, 7:55 PM CDTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith65 min
Apr 12, 8:12 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis63 min
Apr 12, 8:17 PM CDTFlash Flood WarningJANJefferson Davis, Lawrence3 hr
Apr 12, 8:37 PM CDTTornado WarningJANJasper, Jones53 min
Apr 12, 8:45 PM CDTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion3 hr
Apr 12, 9:07 PM CDTSevere Thunderstorm WarningJANJones53 min
Apr 12, 9:18 PM CDTTornado WarningJANClarke, Jasper57 min
Apr 12, 9:25 PM CDTHigh Wind WarningJANLowndes61 min
Apr 12, 9:45 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion45 min
Apr 12, 10:06 PM CDTSevere Thunderstorm WarningJANLamar, Marion54 min
Apr 12, 10:38 PM CDTWind AdvisoryJANClarke, Clay, Jasper, Kemper, Lauderdale, Lowndes and 5 more2 hr
Apr 12, 10:47 PM CDTSevere Thunderstorm WarningJANForrest, Lamar58 min
Apr 12, 11:01 PM CDTTornado WarningJANForrest, Jones44 min
Apr 12, 11:06 PM CDTFlash Flood WarningJANForrest, Lamar, Marion114 min
Apr 12, 11:38 PM CDTSevere Thunderstorm WarningJANForrest, Lamar52 min
Apr 12, 11:42 PM CDTFlash Flood WarningJANForrest, Jones, Lamar, Marion2 hr
Apr 12, 11:58 PM CDTAreal Flood WarningJANCovington, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and 1 more6 hr
Apr 13, 12:30 AM CDTSevere Thunderstorm WarningJANForrest, Lamar60 min
Apr 13, 12:54 AM CDTFlash Flood WarningJANForrest, Lamar106 min
Apr 13, 1:05 AM CDTTornado WarningJANForrest12 min
Apr 13, 1:42 AM CDTAreal Flood WarningJANCovington, Forrest, Jones, Lamar, Marion6 hr
Apr 13, 2:38 AM CDTAreal Flood WarningJANForrest, Lamar, Marion6 hr
Apr 13, 4:55 AM CDTRiver Flood WarningJANCovington, Forrest39 hr
Apr 13, 6:18 AM CDTDense Fog AdvisoryJANAdams, Claiborne, Clarke, Copiah, Covington, Forrest and 18 more81 min
Apr 13, 10:06 AM CDTRiver Flood WarningJANLawrence11 hr
Apr 13, 3:51 PM CDTSevere Thunderstorm WarningJANLamar, Marion54 min
Apr 13, 4:59 PM CDTSevere Thunderstorm WarningJANForrest, Jones46 min
Apr 13, 5:09 PM CDTSevere Thunderstorm WarningJANLawrence33 min
Apr 13, 5:32 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Simpson43 min
Apr 13, 6:11 PM CDTSevere Thunderstorm WarningJANSimpson, Smith49 min

Nearby

High Wind Warnings in Mississippi, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.